Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 14, 2018Coweta County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 14, 2018, 6:55 PM EDT for Coweta County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2018, 6:55 PM EDT (22:55 UTC)
Expired
Jul 14, 2018, 7:30 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 23 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:00 PM EDTTSTM WND DMG3 Se Turin, GAA TREE WAS REPORTED DOWN ALONG HEYWARD BISHOP WAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

946 
WWUS82 KFFC 142255
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT SAT JUL 14 2018
 
GAZ052>054-056-066>068-142330-
Fayette GA-Coweta GA-Troup GA-Heard GA-Spalding GA-Meriwether GA-
Pike GA-
655 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FAYETTE...SOUTHERN
COWETA...NORTHERN TROUP...SOUTHERN HEARD...SOUTHWESTERN SPALDING...
NORTHERN MERIWETHER AND NORTHERN PIKE COUNTIES UNTIL 730 PM EDT...

At 654 PM EDT...a line of strong thunderstorms was along a line
extending from near Paran to near Moreland to near Zetella...and
were nearly stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can 
           hear thunder...you are close enough to be struck by 
           lightning. Heavy rain may cause temporary street flooding 
           especially in poor drainage areas.

Some locations in the path of these storms include
Griffin, Zebulon, Franklin, Senoia, Hogansville, Grantville,
Luthersville, Brooks, Moreland, Williamson, Turin, Haralson, Corinth,
Hollonville, Waresville, Alvaton, Rover, Digbey, Texas and
Harrisonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3333 8465 3323 8425 3310 8434 3320 8482
      3311 8523 3324 8526
TIME...MOT...LOC 2254Z 238DEG 7KT 3319 8523 3327 8481 3320 8442 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:45 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 14, 2:45 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
245 PM EDT Sat Jul 14 2018

.SHORT TERM /Tonight through Sunday Night/...
The weak surface high pressure ridge/wedge continues across the area
and has built in fairly deep across the region. Lowered ceilings are
expected to continue across the area through the short term as this
wedge is not expected to weaken until Monday afternoon. Most areas
across North and portions of central GA are still running about 5 to
7 deg lower than what we have seen over the past few days but thats
mainly due to the overcast skies and showers. There are also a few
thunderstorms but the wedge is still keeping things below severe
limits. These storms should continue through the evening hours and
diminish by midnight. A few showers continued across the area over
night last night so thinking we may still see some isolated showers
overnight tonight. Will see another round of showers and
thunderstorms Sun afternoon as well, and with the wedge still in
place not expecting much in the way of severe storms Sunday either.
This falls right in line with the general thunderstorm risk the
entire southeastern U.S. is under through Monday.

01

.LONG TERM /Monday through Saturday/...
Minimal changes to the extended forecast, with the majority of the
period on track with latest model guidance. Continued to massage
pops with neighbors, and in general still expect above seasonal
chances through next week, with chances remaining through the
overnight periods as the unsettled moist environment continues
over the region, even with FROPA. Previous forecast discussion
follows.

31

/Issued 332 AM EDT Sat Jul 14 2018/
Medium-range models continue to be in fairly good agreement
through the majority of the Long- Term Forecast period. Upper-
level flow transitions to a higher amplitude pattern as we head
into the period as the upper ridge retreats westward and amplifies
with a deepening trough digging into the eastern U.S. Sharp
frontal boundary sags into the forecast area by midweek, lingering
over the region through the latter half of the week. Some drier
air does try to fill into the north Wednesday/Thursday behind the
front, but I do not anticipate this will be enough to eliminate
POPs altogether across the north. Weak wave indicated along the
old frontal boundary moves across the area late in the week and
into the weekend should spread better rain chances back north late
in the period. High POPs and seasonal temperatures are expected
through the Extended Forecast period.

20

&&

.AVIATION...
18Z Update...
Ceilings have finally come up into the VFR range but just barely
expecting them to go back down again over night into the MVFR and
IFR range through Sun morning. Ceilings will lift again through
late Sun morning back into the VFR range. VSBYs should Stay
mainly VFR with some brief periods of MVFR readings in and around
SHRA/TSRA this afternoon and again Sun. Winds will be mainly out
of the East to Southeast with speeds 10kt or less with some
higher gust associated with thunderstorms.

//ATL Confidence...18Z Update...
High confidence on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  88  72  89 /  30  40  40  60
Atlanta         72  87  73  88 /  50  50  50  60
Blairsville     66  82  67  83 /  30  50  40  60
Cartersville    71  88  72  89 /  40  50  50  60
Columbus        74  89  75  90 /  60  60  50  60
Gainesville     71  86  72  87 /  30  40  40  60
Macon           72  89  73  89 /  50  40  50  60
Rome            71  89  72  90 /  30  50  50  70
Peachtree City  71  87  72  88 /  50  60  50  60
Vidalia         74  91  74  90 /  30  40  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....31
AVIATION...01
Hazardous weather outlook, Jul 14, 2:35 PM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
235 PM EDT Sat Jul 14 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
235 PM EDT Sat Jul 14 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia tonight, most numerous this afternoon and
evening. A few storms could become strong to severe with damaging
wind, frequent lightning, and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms are expected Sunday through
Friday. A few strong to severe thunderstorms will be possible each
day with strong, gusty winds, frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 14, 5:33 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT SAT JUL 14 2018

GAZ106-108-142215-
Crisp GA-Wilcox GA-
533 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 615 PM EDT...

At 533 PM EDT...a line of strong thunderstorms was along a line
extending from Pitts to Amboy...and moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Rochelle, Pitts, Double Run, Owensboro and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3194 8363 3205 8341 3185 8343 3185 8361
      3181 8361 3181 8365
TIME...MOT...LOC 2133Z 259DEG 7KT 3192 8355 3178 8357

WIND...40MPH
Special weather statement, Jul 14, 5:57 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT SAT JUL 14 2018

GAZ032-033-043-044-053>055-142230-
Fayette GA-North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Coweta GA-
South Fulton GA-
557 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...NORTH
FULTON...NORTHEASTERN DOUGLAS...SOUTHWESTERN COBB...CLAYTON...
NORTHERN COWETA AND SOUTH FULTON COUNTIES UNTIL 630 PM EDT...

At 557 PM EDT...a line of strong thunderstorms was along a line
extending from Kennesaw to near Palmetto to Jonesboro...and moving
south at 10 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Fayetteville, Jonesboro, Smyrna,
Peachtree City, East Point, Kennesaw, Union City, Forest Park,
Riverdale, College Park, Powder Springs, Fairburn, Tyrone, Austell,
Morrow, Lovejoy and Hapeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3392 8472 3402 8462 3380 8443 3366 8435
      3365 8435 3365 8434 3355 8428 3355 8429
      3353 8429 3353 8428 3343 8430 3344 8434
      3343 8435 3340 8436 3344 8473
TIME...MOT...LOC 2157Z 009DEG 7KT 3401 8462 3353 8462 3350 8435
Special weather statement, Jul 14, 6:13 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT SAT JUL 14 2018

GAZ106-108>110-142300-
Crisp GA-Telfair GA-Wilcox GA-Dodge GA-
613 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP...TELFAIR...
WILCOX AND SOUTHWESTERN DODGE COUNTIES UNTIL 700 PM EDT...

At 612 PM EDT...a line of strong thunderstorms was along a line
extending from 6 miles southwest of Towns to Pitts...and were
nearly stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Abbeville, Rochelle, Rhine, Pitts, Jacksonville, Horse Creek Wma,
Antioch Church, Seville, Hatley, Temperance, Browning, China Hill,
Double Run, Owensboro and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
      3185 8361 3181 8361 3181 8365 3202 8361
      3199 8272 3188 8272 3186 8276 3185 8279
      3184 8279 3178 8289 3179 8290 3178 8292
      3179 8298 3178 8299
TIME...MOT...LOC 2212Z 087DEG 7KT 3193 8282 3195 8356
Special weather statement, Jul 14, 6:28 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT SAT JUL 14 2018

GAZ044-053>055-057-142300-
Fayette GA-Clayton GA-Coweta GA-Henry GA-South Fulton GA-
628 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...CLAYTON...NORTHEASTERN
COWETA...WESTERN HENRY AND SOUTHERN SOUTH FULTON COUNTIES UNTIL 700
PM EDT...

At 628 PM EDT...a line of strong thunderstorms was along a line
extending from Morrow to near Madras. These storms were nearly
stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Newnan, Fayetteville, Jonesboro, Peachtree City, Union City, Forest
Park, Riverdale, College Park, Fairburn, Hampton, Tyrone, Morrow,
Lovejoy, Palmetto, Lake City, East Newnan, Chattahoochee Hill
Country, Inman, Cannongate and Jw Smith Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3340 8426 3333 8478 3356 8480 3364 8432
TIME...MOT...LOC 2228Z 266DEG 1KT 3357 8435 3348 8474
Special weather statement, Jul 14, 6:29 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT SAT JUL 14 2018

GAZ032-142300-
Cobb GA-
629 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR COBB COUNTY UNTIL 700 PM EDT...

At 629 PM EDT...a strong thunderstorm was over Fair Oaks, or over
Marietta. This storm was nearly stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Marietta, Smyrna, Kennesaw, Powder Springs, Austell, Fair Oaks, White
Water Park, Lost Mountain Park, Jim R Miller Park, Due West, Dobbins
Air Reserve Base, Mableton and Vinings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3383 8469 3402 8470 3402 8452 3383 8447
TIME...MOT...LOC 2229Z 146DEG 4KT 3392 8455
Special weather statement, Jul 14, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT SAT JUL 14 2018

GAZ052>054-056-066>068-142330-
Fayette GA-Coweta GA-Troup GA-Heard GA-Spalding GA-Meriwether GA-
Pike GA-
655 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FAYETTE...SOUTHERN
COWETA...NORTHERN TROUP...SOUTHERN HEARD...SOUTHWESTERN SPALDING...
NORTHERN MERIWETHER AND NORTHERN PIKE COUNTIES UNTIL 730 PM EDT...

At 654 PM EDT...a line of strong thunderstorms was along a line
extending from near Paran to near Moreland to near Zetella...and
were nearly stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Griffin, Zebulon, Franklin, Senoia, Hogansville, Grantville,
Luthersville, Brooks, Moreland, Williamson, Turin, Haralson, Corinth,
Hollonville, Waresville, Alvaton, Rover, Digbey, Texas and
Harrisonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3333 8465 3323 8425 3310 8434 3320 8482
      3311 8523 3324 8526
TIME...MOT...LOC 2254Z 238DEG 7KT 3319 8523 3327 8481 3320 8442

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:13 PM EDTSpecial Weather StatementFFCGwinnett32 min
Jul 13, 8:40 PM EDTFlash Flood WarningFFCGwinnett5 hr
Jul 13, 8:43 PM EDTSpecial Weather StatementFFCGwinnett32 min
Jul 13, 9:13 PM EDTSpecial Weather StatementFFCCobb32 min
Jul 13, 9:30 PM EDTFlash Flood WarningFFCCobb, DeKalb, Fulton4 hr
Jul 13, 9:59 PM EDTSpecial Weather StatementFFCSumter46 min
Jul 14, 2:26 AM EDTSpecial Weather StatementFFCDawson64 min
Jul 14, 6:36 AM EDTSpecial Weather StatementFFCForsyth54 min
Jul 14, 7:30 AM EDTSpecial Weather StatementFFCForsyth30 min
Jul 14, 12:45 PM EDTSpecial Weather StatementFFCWebster30 min
Jul 14, 1:11 PM EDTSpecial Weather StatementFFCWebster34 min
Jul 14, 2:05 PM EDTSpecial Weather StatementFFCMarion25 min
Jul 14, 3:06 PM EDTSpecial Weather StatementFFCSchley24 min
Jul 14, 3:07 PM EDTSpecial Weather StatementFFCTaylor38 min
Jul 14, 3:28 PM EDTSpecial Weather StatementFFCSchley32 min
Jul 14, 3:43 PM EDTSpecial Weather StatementFFCTaylor32 min
Jul 14, 4:16 PM EDTSpecial Weather StatementFFCOglethorpe29 min
Jul 14, 4:18 PM EDTSpecial Weather StatementFFCTalbot27 min
Jul 14, 4:34 PM EDTSpecial Weather StatementFFCJasper26 min
Jul 14, 4:57 PM EDTSpecial Weather StatementFFCJasper33 min
Jul 14, 5:19 PM EDTSpecial Weather StatementFFCBaldwin26 min
Jul 14, 5:26 PM EDTSpecial Weather StatementFFCClayton, Fulton34 min
Jul 14, 5:29 PM EDTSpecial Weather StatementFFCJasper31 min
Jul 14, 5:33 PM EDTSpecial Weather StatementFFCWilcox42 min
Jul 14, 5:57 PM EDTSpecial Weather StatementFFCClayton, Cobb, Fulton33 min
Jul 14, 6:13 PM EDTSpecial Weather StatementFFCTelfair, Wilcox47 min
Jul 14, 6:28 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette32 min
Jul 14, 6:29 PM EDTSpecial Weather StatementFFCCobb31 min
Jul 14, 6:56 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wilcox34 min
Jul 14, 6:59 PM EDTSpecial Weather StatementFFCBibb31 min
Jul 14, 7:06 PM EDTSpecial Weather StatementFFCCatoosa24 min
Jul 14, 7:27 PM EDTSpecial Weather StatementFFCCoweta33 min
Jul 14, 7:28 PM EDTSpecial Weather StatementFFCCatoosa, Walker32 min
Jul 14, 7:30 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Dodge30 min
Jul 14, 7:32 PM EDTSpecial Weather StatementFFCTelfair28 min
Jul 14, 7:34 PM EDTSpecial Weather StatementFFCDooly26 min
Jul 14, 7:57 PM EDTSpecial Weather StatementFFCMeriwether33 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.